Leading Reform Summit 2023

Day 1 – Wednesday 22 November 2023

Time	Торіс	Speaker
8.00am	Registration opens	
OPENING		
9.00am	Welcome to Country	Tribal Experiences
9.30am	Opening address (via video)	The Hon. Shannon Fentiman Minister for Health, Mental Health and Ambulance Services, and Minister for Women
9.50am	Commissioner address	Ivan Frkovic Queensland Mental Health Commissioner
SESSION 1	Lived experience and carer welcome	
10.10am	Lived experience welcome	Jordan Frith NMHCCF Queensland Representative
10.20am	Carer welcome	Cindy Heddle NMHCCF Queensland Representative
10.30am (30mins)	Morning tea	
SESSION 2	Stigma / Implementing reform	
11.00am	Ending stigma and discrimination in mental health	Professor Sir Graham Thornicroft Professor of Community Psychiatry Kings College London
11.20am	The challenge of implementation + Q&A	Dr Sebastian Rosenberg Senior Lecturer in Mental Health Policy Brain and Mind Centre The University of Sydney
11.50pm	Discussion panel + audience participation	Sector leaders:
	Policy implementation challenges and priorities for Queensland	• Assoc. Prof. John Allan, Queensland Health
		Jennifer Black, CEO QAMH
		Emma Kill, CEO QuIVAA
		Jorgen Gullestrup, CEO MHLEPQ
		Irene Clelland, CEO Arafmi
10.00		Bronwen Edwards, CEO RITO
12.30pm	Lunch	
SESSION 3	Collective action & joint responsibility	
1.30pm	The Path to Truth, Healing and Treaty in Queensland	Professor Cindy Shannon AM Deputy Vice Chancellor, Griffith University Chair, Queensland Mental Health and Drug Advisory Council
1.50pm	Leading Healing our Way: The Queensland Aboriginal and Torres Strait Islander Healing Strategy 2020-2040	Shannan Dodson Chief Executive Officer The Healing Foundation

Time	Торіс	Speaker
2.10pm	Discussion panel + audience participation Truth, Treaty and healing in practice— What does collective action look like?	 Professor Cindy Shannon, Griffith University Shannan Dodson, The Healing
		 Foundation Candice Butler, Director Centre if Excellence, QATSICPP
2.30pm (30 mins)	Afternoon tea	
SESSION 4	Collective action & joint responsibility	
3.00pm (30m)	Lifetime Achievement Awards + Choral performance	Ivan Frkovic + Award recipients UpBeat Arts Absolutely Everybody Brisbane Choir
3.30pm (20m)	Unit-based pricing for alcohol	Dr Erin Lalor Chief Executive Officer Alcohol and Drug Foundation
3.50pm (20m)	Implementing drug diversion in Queensland	Margo Watson A/Inspector, Drug & Alcohol Coordination Unit, Queensland Police Service Helen Taylor, Director, Alcohol and Other Drug Strategy, Queensland Health
4.10pm (50m)	Discussion panel + audience participation Key harm reduction initiatives for Queensland	 Erin Lalor, ADF Margo Watson, QPS Helen Taylor, Queensland Health Bec Lang, QNADA Emma Kill, QuIHN
5.00pm	Close Day 1	
5.00pm-6.30pm	Sector networking event	

Day 2 – Thursday 23 November 2023

	Time	Торіс	Speaker
	OPENING DAY 2		
	SESSION 5	Prevention and getting in early	
	9.00am	Mental wealth	Professor John Buchanan The Brain and Mind Centre The University of Sydney
	9.20am	New Zealand's mental wellbeing strategy (Kia Manawanui Aotearoa) and its implementation	Kiri Richards Associate Deputy Director-General Mental Health and Addiction System Performance and Monitoring Ministry of Health NZ
	9.40am	Thriving Queensland Kids Partnership	Michael Hogan Convenor Thriving Queensland Kids Partnership

Time	Торіс	Speaker
10.00am	Discussion panel + audience participation	 Professor John Buchanan, The University of Sydney
		 Kiri Richards, Ministry of Health NZ
		Michael Hogan, TQKP
10.30am (30mins)	Morning tea	
SESSION 6	Community-based and community-led	
		Defesser Detrick McCorre
11.00am (20m)	The future of community psychiatry and community mental health services	Professor Patrick McGorry Executive Director Orygen
11.20am (30m)	New Zealand's approach to community- based mental health service delivery, key differences to Australia's system, and the barriers and opportunities to	Abbe Anderson National Director, Commissioning Te Whatu Ora (Health New Zealand) Aroha Metcalf
	strengthening Australia's community mental health system.	General Manager Oranga Hinengaro Te Aka Whai Ora (Māori Health Authority)
11.50am (20m)	Principles and approach to community- led suicide prevention	Marnie Weule Executive Manager Service Delivery Thirrili
12.10pm (20m)	Discussion panel + audience participation	Professor Patrick McGorry, Orygen
		Abbe Anderson, Health NZ
		Aroha Metcalf, Māori Health Authority
		Jennifer Black, QAMHMarnie Wuele, Thirrili
12.30pm (1 hour)	Lunch	Marnie Wuele, Thirrili
SESSION 7	Social determinants	
1.30pm (20m)	How can we protect people's mental	Greg Jennings
1.30pm (20m)	health during cost-of-living pressures?	Chief Engagement Officer Beyond Blue
1.50pm (20m)	Unemployment and underemployment significant drivers of suicide	Dr Adam Skinner Brain and Mind Centre The University of Sydney
2.10pm (20m)	The interplay between housing and mental health pathways	Dr Nicola Brackertz Senior Manager AHURI Professional Services
2.30pm (30m)	Discussion panel + audience participation	Greg Jennings, Beyond Blue
	Addressing Queensland's current socio- economic circumstances	 Dr Adam Skinner, The University of Sydney
		Dr Nicola Brackertz, AHURI
		Karyn Walsh, CEO Micah Projects
		 Neil Willmett, CEO Aboriginal and Torres Strait Islander Housing Queensland
3.00pm (30 mins)	Afternoon tea	
SESSION 8	Person-first & person-led approaches	

	Time	Торіс	Speaker
	3.30pm	Discussion panel + audience participation Improving our responses to trauma	Professor David Forbes, Director Phoenix Australia
			 Dr Lucy Grummitt, The Matilda Centre for Research in Mental Health and Substance Use
			 Nieves Murray, CEO Suicide Prevention Australia
			 Dr Elizabeth Hoehn, Queensland Centre for Perinatal Infant Mental Health
			Vivianne Kissane, CEO Peach Tree Perinatal Wellness
	4.30pm (10m)	Closing remarks – Lived experience	Jordan Frith NMHCCF Queensland Representative
	4.40pm (10m)	Closing remarks - Carer	Cindy Heddle NMHCCF Queensland Representative
	4.50pm (10m)	Closing remarks	Ivan Frkovic Queensland Mental Health Commissioner
	5.00pm	Close Day 2	END OF SUMMIT